advertisement

Oculus

Abstract #80766 Published in IGR 20-3

A case of latanoprost-induced diffuse facial skin hyperpigmentation

Kim HY; Lee SK; Lee JH; Suh JH; Kim MS; Lee UH
Journal of cosmetic dermatology 2019; 0:


INTRODUCTION: Latanoprost is a prostaglandin F2α analogue, which has been used as a first-line drug for open-angle glaucoma. Common side effects of latanoprost include hyperpigmentation. While it usually occurs on irides or periocular skin, diffuse facial hyperpigmentation is rarely reported. CASE PRESENTATION: A 71-year-old woman was presented with diffuse gray-brown colored maculopatches on her face. The symptom appeared 1 week after she started to use latanoprost eye drops for glaucoma. Biopsy specimen revealed vacuolar degeneration of dermo-epidermal junction and pigment incontinence in dermis. OBJECTIVE: The aim of this paper is to introduce a rare adverse effect of latanoprost and effective way of treatment. METHODS: We stopped her from using latanoprost. She was also treated with 532-nm potassium titanyl phosphate laser and low-fluence 1064-nm Q-switched Nd:YAG laser, while using topical agents. RESULT: After 10 weeks, we observed hyperpigmentation of her face was effectively and safely treated. The patient was satisfied with the result. CONCLUSION: Diffuse facial pigmentation could be one of the latanoprost-induced adverse effects and the laser treatments with topical agents we used can make it improve faster.

Department of Dermatology, Sanggye Paik Hospital, Inje University, Seoul, Korea.

Full article

Classification:

11.4 Prostaglandins (Part of: 11 Medical treatment)



Issue 20-3

Select Issue


advertisement

WGC-2021